MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO 3.0MM CRSE DMND ROUND, 13CM; DRILLS, BURRS, TREPHINES & ACCESSORIES

STRYKER INSTRUMENTS-KALAMAZOO 3.0MM CRSE DMND ROUND, 13CM; DRILLS, BURRS, TREPHINES & ACCESSORIES
Catalog Number 8450012030DC
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Awaiting device evaluation.A follow up report will be filed once the quality investigation is complete.
 
Event or Problem Description
It was reported that during a spinal surgery, two burs twisted and broke.It was also reported that there was a fifteen minute delay to change burs as a result of this event.It was further reported that there were no adverse consequences and the procedure was completed successfully.This report is for the second bur that broke.
 
Event or Problem Description
It was reported that during a spinal surgery, two burs twisted and broke.It was also reported that there was a fifteen minute delay to change burs as a result of this event.It was further reported that there were no adverse consequences and the procedure was completed successfully.This report is for the second bur that broke.It was subsequently determined upon evaluation of the returned devices, that only 1 bur broke and 1 bur was bent.This report is for the bur that broke.
 
Additional Manufacturer Narrative
Investigation results indicate that the bur shows signs of heat marks and wear markings consistent with bearing malfunction of the attachment.It is possible that a bearing malfunction/failure has caused the part to break.It was subsequently determined upon evaluation of the returned devices, that only 1 bur broke and 1 bur was bent.

Brand Name
3.0MM CRSE DMND ROUND, 13CM
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key7994948
Report Number0001811755-2018-01761
Device Sequence Number18904336
Product Code HBE
UDI-Device Identifier07613327096842
UDI-Public07613327096842
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K143540
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2018
Device Catalogue Number8450012030DC
Device Lot Number18121017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2018
Initial Date Received by Manufacturer 09/27/2018
Supplement Date Received by Manufacturer11/28/2018
Initial Report FDA Received Date10/23/2018
Supplement Report FDA Received Date12/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN ATTACHMENT